MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ATV08F45/80
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Bradycardia (1751); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 16mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 8f amplatzer trevisio intravascular delivery system.The patient was under conscious sedation.During the procedure the delivery system was aspirated prior to insertion of the occluder.The continuous flush was attached to the y-port of the delivery system.During implant the left atrial disc of the device took on a cobra shape.During re-deployment the patient experienced an st elevation, followed by bradycardia and a drop in blood pressure.Adrenalin and atropine were administered.The patient re-stabilized within 5 minutes.The device was re-captured and re-deployed but the cobra shape persisted.The device was removed from the patient and replaced with a new 17mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.No leaks were observed.The physician suspected an air embolism caused the st elevation.No air was visualized in the patient, however low left atrial pressure and advancing air into the patient's heart along with the device was attributed to the air embolism.The patient status was stable.
 
Additional Manufacturer Narrative
An event of air/gas in the device was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that during the procedure the delivery system was aspirated prior to insertion of the occluder.The continuous flush was attached to the y-port of the delivery system.During re-deployment, the patient experienced an st elevation, followed by bradycardia and a drop in blood pressure.Medications were administered and the patient re-stabilized.The device was re-captured and re-deployed but the cobra shape persisted.The device was removed from the patient and replaced with a new amplatzer septal occluder.No leaks were observed.The physician suspected an air embolism caused the st elevation.No air was visualized in the patient, however low left atrial pressure and advancing air into the patient's heart along with the device was attributed to the air embolism.Based on the information received, the root cause of the reported air/gas in the device could not be conclusively determined.The reported patient effects of air embolism appear to be related to the reported air in the device.The reported patient effects of non specific ekg/ecg changes (st elevation) was cascading event of the air embolism.The reported patient effects of bradycardia and low blood pressure are related to the ekg/ecg changes.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19841758
Report Number2135147-2024-03645
Device Sequence Number20482554
Product Code DQY
UDI-Device Identifier05415067030924
UDI-Public(01)05415067030924(17)250930(10)8704059
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number9-ATV08F45/80
Device Lot Number8704059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER SEPTAL OCCLUDER [9-ASD-016, LOT 8585103]
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown